Generic Paracetamol (Acetaminophen) - Product information and Uses

Paracetamol or acetaminophen is a widely used over-the-counter analgesic (pain reliever) and antipyretic (fever reducer). It is commonly used for the relief of headaches, other minor aches and pains, and is a major ingredient in numerous cold and flu remedies.
In combination with opioid analgesics, paracetamol can also be used in the management of more severe pain such as post surgical pain. Paracetamol is approved for reducing fever in people of all ages. Paracetamol is used for the relief of pains associated with many parts of the body. It has analgesic properties comparable to those of aspirin, while its anti-inflammatory effects are weaker. It is better tolerated than aspirin in patients in whom excessive gastric acid secretion or prolongation of bleeding time may be a concern.

Acetaminophen (Paracetamol) - Availability And Packaging

Acetaminophen is available as Generic Paracetamol Tablets which is packaged in 500 mg tablets. It is also available as Paracip, Fepanil, Panadol, Acetaminophen, Acamol, Acephen, Aceta, Actamin, Actimin, Anacin-3, Apacet, Atasol, Banesin, Ben-u-ron, Biogesic, Dafalgan, Dapa, Dolo, Datril, Efferalgan, DayQuil, Depon, Doliprane, Feverall, Fibi, Genapap, Genebs, Lekadol, LemSip, Liquiprin, Lupocet, Milidon, Neopap, Ny-Quil, Oraphen-PD, Ofirmev, Panado, Panadol, Panadrex, Panamax, Paracet, Parol, Panodil, Paratabs, Paralen, Phenaphen, Plicet, PyongSu Cetamol, Redutemp, Snaplets-FR, Suppap, Tactinal, Tachipirina, Tamen, Tapanol, Tempra, Uphamol, Valorin, Vitapap and Xcel.

Side Effects of Generic Paracetamol (Acetaminophen)

At recommended doses, the side effects of paracetamol are mild to non-existent. In contrast to aspirin, it is not a blood thinner (and thus may be used in patients where coagulation is a worry), and it does not cause gastric irritation.
Prolonged daily use increases the risk of upper gastrointestinal complications such as stomach bleeding, and may cause kidney or liver damage. Paracetamol is metabolized by the liver and is hepatotoxic; side effects may be more likely in chronic alcoholics or patients with liver damage.

Generic Paracetamol (Acetaminophen) - Dosage

The recommended dose of Generic Paracetamol (Acetaminophen) is 1,000 mg per single dose and up to 3,000 mg per day for adults (up to 2,000 mg per day if drinking alcohol).

Overdosage and Overdose Symptoms of Generic Paracetamol (Acetaminophen)

Acute overdoses of paracetamol can cause potentially fatal liver damage and, in rare individuals, a normal dose can do the same. The risk is heightened by alcohol consumption. Paracetamol hepatotoxicity is, by far, the most common cause of acute liver failure in both the United States and the United Kingdom.
Signs and symptoms of paracetamol toxicity may initially be absent or vague. Untreated overdose can lead to liver failure and death within days. Treatment is aimed at removing the paracetamol from the body and replacing glutathione. Activated charcoal can be used to decrease absorption of paracetamol if the patient presents for treatment soon after the overdose. While the antidote, acetylcysteine, (also called N-acetylcysteine or NAC) acts as a precursor for glutathione, helping the body regenerate enough to prevent damage to the liver



Considerable portions of the text here is from http://en.wikipedia.org/wiki/Paracetamol and is reproduced here under the Creative Commons Attribution-ShareAlike License